Alert archive / Texas / Wind Advisories in 2011

Wind Advisory 23, NWS Brownsville, TX

May 28, 20115 counties in Texas

NWS Brownsville, TX issued this wind advisory at May 28, 2011, 4:22 AM CDT for 5 counties in Texas. It took effect at May 28, 2011, 12:00 PM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
May 28, 2011, 4:22 AM CDT (09:22 UTC)
In effect from
May 28, 2011, 12:00 PM CDT
Expired
May 28, 2011, 7:00 PM CDT
In force
7 hr
Issued by
NWS Brownsville, TX

Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Kenedy County, TX, Willacy County, TX

The radar

The Brownsville radar (KBRO), 86 km from the middle of the area, began a volume at 09:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 9.4 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2011-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1970 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2011-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1970 J/kg
Mixed-layer CIN
-360 J/kg
Mixed-layer LCL
1265 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
168 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

414 
WWUS74 KBRO 280922
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
422 AM CDT SAT MAY 28 2011

...STRONG SOUTHEAST WINDS STARTING OFF THE HOLIDAY WEEKEND...

.THE COMBINATION OF A SURFACE LOW PRESSURE AREA DEVELOPING OVER
THE SOUTH CENTRAL PLAINS STATES AND BROAD HIGH PRESSURE LOCATED
OVER THE EAST COAST AND THE GULF COAST REGIONS WILL PRODUCE VERY
STRONG SOUTH TO SOUTHEAST WINDS ACROSS DEEP SOUTH TEXAS LATER
TODAY. THE STRONGEST WINDS CAN BE EXPECTED DURING THE AFTERNOON
AND EARLY EVENING HOURS TODAY. 

TXZ250-251-253>257-281730-
/O.NEW.KBRO.WI.Y.0023.110528T1700Z-110529T0000Z/
BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON-
COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...FALFURRIAS...SARITA...MCALLEN...
EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE...
BROWNSVILLE...HARLINGEN...PORT MANSFIELD...PORT ISABEL...
SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA
422 AM CDT SAT MAY 28 2011

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING. 

SURFACE HIGH PRESSURE OVER THE GULF OF MEXICO AND THE EAST COAST 
COMBINED WITH AN AREA OF LOW PRESSURE OVER THE TEXAS PANHANDLE WILL
PRODUCE STRONG SOUTHEAST WINDS FROM 25 TO 35 MPH WITH GUSTS OF 35
TO 40 MPH THIS AFTERNOON OVER THE EASTERN PORTIONS OF DEEP SOUTH
TEXAS. THESE STRONG WINDS WILL WEAKEN BELOW WIND ADVISORY CRITERIA
AROUND SUNSET THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 39 MPH AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND
57 MPH.

&&

$$
1 follow-up statement
396 
WWUS74 KBRO 281650
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1150 AM CDT SAT MAY 28 2011

...STRONG SOUTHEAST WINDS STARTING OFF THE HOLIDAY WEEKEND...

.THE COMBINATION OF A SURFACE LOW PRESSURE SYSTEM MOVING ACROSS
OKLAHOMA AND THE CENTRAL UNITED STATES AND A HIGH PRESSURE RIDGE
EXTENDING ACROSS THE GULF OF MEXICO WILL PRODUCE STRONG AND GUSTY
SOUTH TO SOUTHEAST WINDS ACROSS DEEP SOUTH TEXAS THIS AFTERNOON
AND SUNDAY. THE STRONGEST WINDS WILL OCCUR DURING THE AFTERNOON
AND EARLY EVENING HOURS TODAY AND AGAIN SUNDAY.


TXZ250-251-253>257-290000-
/O.CON.KBRO.WI.Y.0023.110528T1700Z-110529T0000Z/
BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON-
COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...FALFURRIAS...SARITA...MCALLEN...
EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE...
BROWNSVILLE...HARLINGEN...PORT MANSFIELD...PORT ISABEL...
SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA
1150 AM CDT SAT MAY 28 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

A HIGH PRESSURE RIDGE STRETCHING ACROSS THE GULF OF MEXICO
COMBINED WITH A LOW PRESSURE SYSTEM MOVING ACROSS THE CENTRAL
UNITED STATES WILL PRODUCE STRONG SOUTHEAST WINDS FROM 25 TO 35
MPH WITH GUSTS OF 35 TO 40 MPH THIS AFTERNOON OVER THE EASTERN
PORTIONS OF DEEP SOUTH TEXAS. THESE STRONG WINDS WILL WEAKEN BELOW
WIND ADVISORY CRITERIA AROUND SUNSET THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 39 MPH AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND
57 MPH.

&&

$$


MARTIN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at May 28, 4:16 AM CDT, 6 minutes earlier.

Area forecast discussion, May 28, 4:16 AM CDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
416 AM CDT SAT MAY 28 2011

.SHORT TERM /TODAY THROUGH SUNDAY/...A LARGE MID LEVEL CLOSED LOW
MOVING INTO THE PACIFIC NORTHWEST WILL CONTINUE TO DIG SOUTHEAST
MOVING INTO THE NORTHERN ROCKIES BY SUNDAY. THIS WILL IN TURN RESULT
IN A SURFACE LOW PRESSURE SYSTEM DEVELOPING OVER THE CENTRAL PLAINS
STATES THIS HOLIDAY WEEKEND. THIS HAS TIGHTENED UP THE PGF WHICH
WILL RESULT IN BREEZY TO WINDY CONDITIONS ON INTO SUNDAY. WILL POST
A WIND ADVISORY FOR THE EASTERN HALF OF THE BRO CWA AS THE CURRENT
VWP FROM THE KBRO RADAR SHOWS A PRETTY STRONG SOUTHERLY LLJ IN PLACE
OVER THE REGION IN THE 40 TO 50 KT RANGE FROM JUST OFF OF THE
SURFACE EXTENDING UP TO NEAR 4 KFT. THE 00Z BRO SOUNDING SHOWS A
PRETTY DRY AND SUBSIDENT AIRMASS IN PLACE OVER THE REGION WITH A
PWAT OF ONLY 1.25 INCHES. AS THE MID LEVEL RIDGING STEADILY BUILDS
OVER THE AREA IN THE SHORT TERM EXPECT GENERALLY CLR SKIES AND HOT
CONDITIONS TO CONTINUE. FOR TEMPS WILL GO CLOSE TO THE MAV NUMBERS
FOR MINS AND THE MET NUMBERS FOR MAXES AS THE NAM GUIDANCE
CONTINUES TO MAINTAIN A BETTER HANDLE ON THE EARLY SUMMERTIME
CONDITIONS. ALTHOUGH THE HEAT INDICES WILL REMAIN PRETTY ELEVATED
FOR THE HOLIDAY WEEKEND THEY SHOULD REMAIN BELOW ADVISORY LEVELS
AT THIS TIME.

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...THIS FORECAST PERIOD
WILL BE RESEMBLE MUCH LIKE THE PREVIOUS SEVERAL DAYS IN THAT MORE
HEAT AND MORE DRY CONDITIONS ARE EXPECTED TO PREVAIL ACROSS DEEP
SOUTH TEXAS. MID LVL RIDGE OF HIGH PRESSURE WILL CENTERED ACROSS THE
DEEP SOUTH AND APPALACHIANS BY THE END OF THE WEEKEND. THIS RIDGE
WILL NOSE BACK SWWD ACROSS SOUTH TX INTO NORTHERN MEXICO. STEPPING
THROUGH TIME...THIS RIDGE WILL RETROGRADE WWD AND BECOME CENTERED
ACROSS THE SOUTHERN PLAINS BY THE END OF THE PERIOD. AT THE
SURFACE...LEE SIDE LOW PRESSURE WILL BE SLIDING NWD TWD THE
NORTHERN PLAINS EARLY IN THE FCST TERM. HIGH PRESSURE ACROSS THE
SE UNITED STATES WILL BECOME MORE ESTABLISHED OVER THE NORTHERN GULF
OF MEXICO AND SE TEXAS. THIS PATTERN WILL BASICALLY MEAN A
CONTINUATION OF WHAT WE HAVE ALL BEEN ACCUSTOMED TO SEEING. WARMER
THAN NORMAL TEMPERATURES IN THE 90S CAN BE EXPECTED EACH DAY WITH
OVERNIGHT LOWS ONLY FALLING INTO THE 70S TO AROUND 80 DEGREES.
THERE IS A HINT OF A SLIGHT PATTERN SHIFT BY ABOUT THE MIDDLE OF
THE WEEK AS THE SFC AND UPPER LVL FEATURES RE-ORIENT AND ALLOW MORE
OF AN EAST TO NORTHEAST FLOW TO DEVELOP. THIS MAY BRING SLIGHTLY
COOLER TEMPERATURES INTO THE AREA. HOWEVER...THE FCST WILL NOT
REFLECT ANY NOTICEABLE CHANGES IN TEMPERATURE...OUTSIDE OF MAX
TEMPS IN THE 100S ACROSS OUR WESTERN ZONES DROPPING DOWN INTO THE
90S.

&&

.MARINE...TODAY THROUGH SUNDAY...AS THE PGF TIGHTENS STEADILY INTO
THE WEEKEND THE WINDS AND SEAS WILL RESPOND ACCORDINGLY PERSISTING
IN SCA LEVELS ACROSS THE GULF WATERS IN THE SHORT TERM. CURRENTLY
BUOY020 IS VERIFYING THE GULF SCA NICELY WITH SE WINDS AT 20G25KTS.
THE CURRENT GULF SWELLS ARE JUST BELOW SCA LEVELS BUT HAVE BEEN
STEADILY BUILDING THROUGHOUT THE NIGHT. CONDITIONS ACROSS THE LAGUNA
MADRE SHOULD DEGRADE LATER THIS MORNING REACHING INTO SCA LEVELS
PRETTY QUICKLY. EXPECT THE GULF CONDITIONS TO ALSO STEADILY DEGRADE
AS THE STRONG PGF CONTINUES FROM THE CENTRAL PLAINS SURFACE LOW. SO
HAVE EXTENDED THE SCA FOR THE GULF ON INTO THE OVERNIGHT PERIODS
TONIGHT.

SUNDAY NIGHT THROUGH WEDNESDAY...MARINE CONDITIONS WILL CONTINUE
TO REMAIN UNFAVORABLE DURING THE BEGINNING OF THIS FORECAST PERIOD
AS A MODERATE TO STRONG ONSHORE FLOW PREVAILS. A TIGHT PRESSURE
GRADIENT WILL ALLOW SOUTHERLY WINDS TO REMAIN MODERATE TO STRONG
AND OCCASIONALLY GUSTY. BAY WATERS WILL REMAIN CHOPPY INTO MONDAY
BEFORE IMPROVING AND SEAS WILL CONTINUE TO BE ELEVATED RIGHT
THROUGH MONDAY INTO EARLY TUESDAY. EXPECT SCA CONDITIONS WILL BE
PROBABLY ACROSS ALL MARINE AREAS SUNDAY NIGHT INTO MONDAY. THE
GRADIENT WILL BEGIN TO RELAX BY THE END OF THE PERIOD AS SURFACE
HIGH PRESSURE MOVES ACROSS THE NORTHERN GULF COAST. FAVORABLE
CONDITIONS WILL DEVELOP ACROSS THE LAGUNA MADRE AND NEARSHORE GULF
WATERS TUESDAY INTO WEDNESDAY WITH ELEVATED SEAS PERSISTING WELL
OFFSHORE WEDNESDAY.

&&

.FIRE WEATHER...AM CONCERNED ABOUT THE DRY AND WINDY CONDITIONS
ACROSS THE FAR WESTERN THREE COUNTIES THIS AFTERNOON. THE
COMBINATION OF THE MIN RH VALUES AND THE 20 FT WINDS WILL PUSH
CONDITIONS UP CLOSE TO RED FLAG WARNING CRIT. ALTHOUGH THIS IS A
MORE BORDERLINE EVENT FOR THE REGION WILL GO AHEAD AND POST AND RFW
FOR THE AFTERNOON HOURS TODAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  92  79  91  81 /   0   0   0   0
BROWNSVILLE          95  78  94  80 /   0   0   0   0
HARLINGEN            97  77  95  80 /   0   0   0   0
MCALLEN              99  78  99  80 /   0   0   0   0
RIO GRANDE CITY     101  77 100  81 /   0   0   0   0
SOUTH PADRE ISLAND   89  79  89  82 /   0   0   0   0

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR
     TXZ250-251-253>257.

GM...SMALL CRAFT ADVISORY FOR WINDS FROM 8 AM THIS MORNING TO 8 PM
     CDT THIS EVENING FOR GMZ130-132-135.

     SMALL CRAFT ADVISORY FOR WINDS UNTIL 7 AM CDT THIS MORNING FOR
     GMZ150-155-170-175.

&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

SHORT TERM...SPEECE-60
LONG TERM...VIPOND-57
MARINE...60/57
FIRE WEATHER...60
GRAPHICAST...VEGA
Hazardous weather outlook, May 27, 7:51 PM CDT, 8 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
751 PM CDT FRI MAY 27 2011

TXZ248>257-281100-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
751 PM CDT FRI MAY 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TONIGHT.

THERE IS A MODERATE RISK FOR RIP CURRENTS AT THE LOCAL BEACHES OF
DEEP SOUTH TEXAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

HEAT INDEX READINGS OF 100 TO 110 DEGREES ARE LIKELY EACH
AFTERNOON FROM SATURDAY THROUGH NEXT THURSDAY. THE HIGHEST
READINGS ARE EXPECTED SATURDAY THROUGH MONDAY.

A WIND ADVISORY MAY BE NECESSARY FOR MUCH OF THE RIO GRANDE VALLEY
SATURDAY AND POSSIBLY SUNDAY.

THERE WILL BE AN ELEVATED RISK FOR RIP CURRENTS SATURDAY AND
SUNDAY AND POSSIBLY MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-281100-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
751 PM CDT FRI MAY 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...TONIGHT.

A SMALL CRAFT ADVISORY WILL BE IN AFFECT TONIGHT OFFSHORE FOR
STRONG WINDS AND BUILDING SEAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SMALL CRAFT ADVISORIES WILL BE IN AFFECT FOR THE LAGUNA MADRE
SATURDAY AND MAY BE NECESSARY FOR THE OFFSHORE WATERS. SMALL CRAFT
ADVISORIES MAY BE NECESSARY FOR ALL COASTAL WATERS SUNDAY AND FOR
THE OFFSHORE WATERS MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 8:05 PM CDTSmall Craft Advisory for WindsBRO11 hr
May 27, 8:05 PM CDTSmall Craft Advisory for WindsBRO24 hr
May 28, 4:08 AM CDTSmall Craft AdvisoryBRO3 days
May 28, 4:51 AM CDTRip Current StatementBROKenedy64 hr
May 28, 5:10 AM CDTRed Flag WarningBROJim Hogg, Starr, Zapata14 hr
May 28, 3:43 PM CDTSmall Craft Advisory for WindsBRO28 hr

Nearby

Wind Advisories in Texas, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.